Alert archive / Virginia / Gale Warnings in 2015

Gale Warning 13, NWS Baltimore/Washington

March 16, 2015

NWS Baltimore/Washington issued this gale warning at Mar 16, 2015, 4:26 AM EDT. It took effect at Mar 17, 2015, 10:00 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2015, 4:26 AM EDT (08:26 UTC)
In effect from
Mar 17, 2015, 10:00 AM EDT
Expired
Mar 17, 2015, 1:19 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WHUS71 KLWX 160826
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 AM EDT MON MAR 16 2015

ANZ530>543-161630-
/O.NEW.KLWX.GL.W.0013.150317T1000Z-150317T2200Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
426 AM EDT MON MAR 16 2015

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT
TUESDAY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
757 
WHUS71 KLWX 161455
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1055 AM EDT MON MAR 16 2015

ANZ530>543-162300-
/O.CON.KLWX.GL.W.0013.150317T1000Z-150317T2200Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1055 AM EDT MON MAR 16 2015

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY...

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
070 
WHUS71 KLWX 162058
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
458 PM EDT MON MAR 16 2015

ANZ530>543-170500-
/O.CON.KLWX.GL.W.0013.150317T1000Z-150317T2200Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
458 PM EDT MON MAR 16 2015

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY...

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
691 
WHUS71 KLWX 170107
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 PM EDT MON MAR 16 2015

ANZ530>543-170915-
/O.EXT.KLWX.GL.W.0013.150317T1400Z-150318T0400Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
907 PM EDT MON MAR 16 2015

...GALE WARNING NOW IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT EDT
TUESDAY NIGHT...

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
738 
WHUS71 KLWX 170836
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
436 AM EDT TUE MAR 17 2015

ANZ530>543-171645-
/O.CON.KLWX.GL.W.0013.150317T1400Z-150318T0400Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
436 AM EDT TUE MAR 17 2015

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
414 
WHUS71 KLWX 171454
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1054 AM EDT TUE MAR 17 2015

ANZ530>543-172300-
/O.CON.KLWX.GL.W.0013.000000T0000Z-150318T0400Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1054 AM EDT TUE MAR 17 2015

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
262 
WHUS71 KLWX 171719
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
119 PM EDT TUE MAR 17 2015

ANZ530>543-180400-
/O.CAN.KLWX.GL.W.0013.000000T0000Z-150318T0400Z/
/O.NEW.KLWX.SC.Y.0057.150317T1719Z-150318T0400Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
119 PM EDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT
EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KCS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Mar 16, 3:33 AM EDT, 53 minutes earlier.

Area forecast discussion, Mar 16, 3:33 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
333 AM EDT MON MAR 16 2015

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE TODAY. A COLD FRONT WILL APPROACH
FROM THE NORTH TONIGHT BEFORE PASSING THROUGH TUESDAY. HIGH
PRESSURE WILL RETURN FOR WEDNESDAY...BUT LOW PRESSURE MAY IMPACT
THE AREA THURSDAY INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SURFACE RIDGE AXIS EXTENDS NORTHEAST THROUGH OUR AREA FROM HIGH
PRESSURE OVER THE TENNESSEE VALLEY EARLY THIS MORNING. THIS HAS
ALLOWED FOR SOME AREAS TO RADIATE...CAUSING A LARGE TEMPERATURE
DIFFERENCE ACROSS THE AREA WITH THE COLDER VALLEYS AND RURAL AREAS
IN THE LOWER 30S AND URBAN AREAS IN THE LOWER AND MIDDLE 40S.

THE RIDGE AXIS WILL SHIFT EAST TODAY AND A WEST TO SOUTHWEST FLOW
IS EXPECTED TO DEVELOP AROUND HIGH PRESSURE CENTERED OVER
TENNESSEE VALLEY AND GULF COAST STATES. THE AIRMASS ROTATING
AROUND THE HIGH IS QUITE WARM...AND THAT IS EVIDENT WITH
TEMPERATURES IN THE 50S EARLY THIS MORNING IN KENTUCKY AND OHIO.
THEREFORE...IT IS EXPECTED TO TURN OUT QUITE WARM TODAY. WENT WITH
THE WARMER GUIDANCE FOR LOCATIONS NEAR AND WEST OF THE BLUE RIDGE
AND ALSO ACROSS CENTRAL VIRGINIA AND THE VIRGINIA PIEDMONT. ACROSS
THESE AREAS...A DOWNSLOPING FLOW WILL COMBINE WITH SOME SUNSHINE
AND A DEEP MIXING LAYER TO CAUSE UNUSUALLY WARM CONDITIONS. MAX
TEMPS BE IN THE UPPER 60S AND 70S ACROSS MOST LOCATIONS...BUT 50S
IN THE MOUNTAINS. ACROSS THE WASHINGTON AND BALTIMORE METROPOLITAN
AREAS...IT STILL TURN OUT TO BE A WARM DAY BUT EXACTLY HOW WARM
REMAINS A LITTLE UNCERTAIN. THE CURRENT FORECAST IS A BIT COOLER
THAN SOME OF THE WARMER GUIDANCE. THE THINKING BEHIND THIS IS THAT
A SURFACE TROUGH WILL CAUSE THE WINDS TO BE BACKED A BIT...WITH
MORE OF A SOUTHERLY COMPONENT TO THE FLOW. THIS MEANS THAT WINDS
WILL NOT BE ALIGNED PROPERLY WITH HEIGHT...SO MIXING MAY NOT BE AS
DEEP AS IT IS FARTHER SOUTH AND WEST. ALSO WITH THE LIGHTER
FLOW...POTOMAC AND BAY BREEZES ARE LIKELY TO DEVELOP.
THEREFORE...MAX TEMPS ARE FORECAST TO BE IN THE 50S RIGHT ALONG
THE BAY TO THE LOWER AND MIDDLE 60S ACROSS THE REST OF THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS.

A BKN DECK OF HIGH AND MID-LEVEL CLOUDS ARE EXPECTED AS AN UPPER-
LEVEL DISTURBANCE PASSES THROUGH IN THE NORTHWEST FLOW ALOFT...BUT
THE CLOUD DECK WILL BE THIN ENOUGH FOR BREAKS OF SUNSHINE.

A COLD FRONT WILL APPROACH FROM THE GREAT LAKES AND OHIO VALLEY
TONIGHT. A WEST TO SOUTHWEST FLOW WILL CONTINUE AROUND THE HIGH SO
IT WILL BE MILD...WITH MIN TEMPS RANGING FROM THE LOWER AND MIDDLE
40S IN NORTHERN MARYLAND TO THE LOWER AND MIDDLE 50S IN PORTIONS
OF THE POTOMAC HIGHLANDS INTO CENTRAL VIRGINIA.

&&

.SHORT TERM /TUESDAY/...
THE COLD FRONT WILL PASS THROUGH THE REGION TUESDAY...FIRST ACROSS
NORTHERN MARYLAND...EXTREME NORTHERN VIRGINIA AND THE EASTERN
PANHANDLE OF WEST VIRGINIA IN THE MORNING...AND THEN ACROSS THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS WELL AS CENTRAL
VIRGINIA AND THE POTOMAC HIGHLANDS DURING THE AFTERNOON. A
DOWNSLOPING WESTERLY FLOW AHEAD OF THE FRONT WILL ALLOW FOR
UNUSUALLY WARM CONDITIONS...ESPECIALLY ACROSS THE CENTRAL AND
SOUTHERN AREAS WHERE THE COLD FRONT WILL BE SLOWER TO PASS
THROUGH. MAX TEMPS ARE FORECAST TO RANGE FROM THE 40S IN THE
ALLEGHENY HIGHLANDS...TO THE MID AND UPPER 60S NEAR WASHINGTON
AND BALTIMORE...TO THE LOWER AND MIDDLE 70S IN CENTRAL VIRGINIA.
THE TEMPERATURE FORECAST IS UNCERTAIN BECAUSE OF THE TIMING OF THE
FRONTAL PASSAGE. ALSO...THE HIGH TEMPERATURES ARE MOST LIKELY TO
OCCUR IN THE LATE MORNING OR EARLY AFTERNOON WITH TEMPERATURES
FALLING BEHIND THE COLD FRONT.

A FEW SHOWERS ARE POSSIBLE WITH THE FRONTAL PASSAGE...BUT ANY
PRECIPITATION WILL BE LIGHT. THE COLD ADVECTION AND STRONG
PRESSURE SURGE BEHIND THE FRONT WILL CAUSE WIND CONDITIONS...WITH
NORTHWEST WINDS BEHIND THE COLD FRONT GUSTING OVER 40 MPH AT
TIMES...ESPECIALLY IN THE HIGHER ELEVATIONS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT. WEST TO SOUTHWEST
WINDS ARE EXPECTED ACROSS THE TERMINALS TODAY. THE STRONGEST WINDS
ARE EXPECTED ACROSS THE WESTERN TERMINALS WITH GUSTS AROUND 20
KNOTS. WINDS TONIGHT WILL BE LIGHT. A COLD FRONT WILL PASS THROUGH
THE TERMINALS TUESDAY. A FEW SHOWERS ARE POSSIBLE...BUT
PRECIPITATION AMOUNTS WILL BE LIGHT AND VFR CONDITIONS ARE LIKELY
TO PREVAIL. GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT
WITH GUSTS AROUND 35 KNOTS POSSIBLE.

&&

.MARINE...
HIGH PRESSURE WILL MOVE TO OUR EAST TODAY. THE FLOW WILL TURN
ONSHORE LATER THIS MORNING BEFORE POSSIBLY TURNING TOWARD THE
SOUTHWEST LATER THIS AFTERNOON. WIND GUSTS MAY COME CLOSE TO SCA
CRITERIA FOR A PERIOD LATE THIS AFTERNOON. HOWEVER...CURRENT
THINKING IS THAT THE MIXING LAYER WILL NOT BE AS DEEP DUE TO THE
COLDER WATERS...KEEPING THE STRONGER WINDS TO THE WEST.
THEREFORE...A SMALL CRAFT ADVISORY HAS NOT BEEN ISSUED AT THIS
TIME.

A SOUTHWEST FLOW IS EXPECTED TONIGHT. WINDS SHOULD REMAIN BELOW
SCA CRITERIA. A COLD FRONT WILL PASS THROUGH THE WATERS
TUESDAY...FIRST ACROSS THE NORTHERN CHESAPEAKE BAY LATE TUESDAY
MORNING AND THEN ACROSS THE REST OF THE WATERS TUESDAY AFTERNOON.
GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT. WIND GUSTS
AROUND 25 TO 30 KNOTS ARE EXPECTED FOR MOST OF THE TIME...BUT
THERE WILL BE A PERIOD FOR A FEW HOURS BEHIND THE COLD FRONT
TUESDAY AFTERNOON WHERE WIND GUSTS AROUND 35 KNOTS ARE EXPECTED.
THEREFORE...A GALE WARNING IS IN EFFECT FOR THE WATERS.

&&

.EQUIPMENT...
THE MOOREFIELD NOAA WEATHER RADIO IS NOT TRANSMITTING DUE TO A
TELEPHONE LINE ISSUE. HOPEFULLY A RESOLUTION CAN BE MADE LATER
TODAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...SEARS
AVIATION...BJL/SEARS
MARINE...BJL/SEARS
EQUIPMENT...BAJ
Hazardous weather outlook, Mar 15, 6:03 PM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
603 PM EDT SUN MAR 15 2015

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-161215-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
603 PM EDT SUN MAR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-161215-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
603 PM EDT SUN MAR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 15, 11:44 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1144 PM EDT SUN MAR 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND DMG 2 S BROWNSVILLE         39.36N  77.66W
03/15/2015                   FREDERICK          MD   NEWSPAPER

            DEAD TREE FELL DUE TO GUSTY WINDS. THE TREE FELL ONTO A
            HIKER...RESULTING IN A FATALITY.

&&

EVENT NUMBER LWX1500048

BJL

Nearby

Gale Warnings in Virginia, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.